- 27 Downloads
A 49-year-old man developed progression of underlying hypertension leading to hypertensive urgency following administration of yohimbine. Additionally, he exhibited lack of effect of clonidine and labetalol, indicated for hypertensive urgency.
The man presented to an emergency department (ED) with severely elevated blood pressure at 280/160mm Hg and palpitations. During physical work at his workplace, he had experienced fluttering sensations at the chest. Subsequently, he also experienced light-headedness and anxiety. Following presentation, his BP and heart rate were severely elevated. Additionally, he experienced a mild frontal headache and a pounding sensation at the chest. However, he did not have shortness of breath, chest pain or pressure, nausea, and visual changes.
The man received immediate treatment with nitroglycerin. Upon arrival to the ED, he still experienced a pounding sensation at the chest along with anxiety, with an initial BP of 284/118mm Hg, and a heart rate of...
- Prescott A, et al. Hypertensive Urgency: An Undesirable Complication of a "Male Performance" Herbal Product. Journal of Emergency Medicine 57: 43-46, No. 1, Jul 2019. Available from: URL: http://doi.org/10.1016/j.jemermed.2019.03.008 -USA